MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTPRINT ULR 5.5 PK SUT, SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. FOOTPRINT ULR 5.5 PK SUT, SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203776
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the metal inserter broke.The anchor was successfully implanted.Broken piece was removed.No issues of any kind were reported and there was not significant delay and no patient injuries.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.
 
Additional Manufacturer Narrative
Event or problem description updated.
 
Event or Problem Description
It was reported that the metal inserter broke.The anchor was successfully implanted even though shaft broke.Broken piece was removed.A 4.5 spade tip bit was used to prepare the insertion site.4.5 drill and 5.5 anchor were used.No issues of any kind were reported and there was not significant delay and no patient injuries.

Brand Name
FOOTPRINT ULR 5.5 PK SUT, SL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8100011
Report Number1219602-2018-01608
Device Sequence Number16577398
Product Code MBI
UDI-Device Identifier00885554029413
UDI-Public00885554029413
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Catalogue Number72203776
Device Lot Number2011667
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer11/20/2018
12/27/2018
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date11/25/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1